Alert archive / Georgia / Heat Advisories in 2007
Heat Advisory 7, NWS Atlanta, GA
NWS Atlanta, GA issued this heat advisory at Aug 14, 2007, 3:51 AM EDT for 36 counties in Georgia. It took effect at Aug 14, 2007, 1:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2007, 3:51 AM EDT (07:51 UTC)
- In effect from
- Aug 14, 2007, 1:00 PM EDT
- Expired
- Aug 14, 2007, 6:16 PM EDT
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 36 counties
Baldwin County, GA, Bibb County, GA, Bleckley County, GA, Chattahoochee County, GA, Crawford County, GA, Crisp County, GA, Dodge County, GA, Dooly County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Houston County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Laurens County, GA, Macon County, GA, Marion County, GA, Montgomery County, GA, Muscogee County, GA, Peach County, GA, Pulaski County, GA, Schley County, GA, Stewart County, GA, Sumter County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, Wilcox County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 22 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2504 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KFFC 140751 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 AM EDT TUE AUG 14 2007 GAZ061-062-072>076-080>086-089>098-102>113-141600- /O.NEW.KFFC.HT.Y.0007.070814T1700Z-070815T0000Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 351 AM EDT TUE AUG 14 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE ADVISORY INCLUDES THE AREA FROM COLUMBUS...TO MACON...TO WARRENTON AND SOUTH. STRONG HIGH PRESSURE CONTINUES OVER THE SOUTHEAST TODAY...WITH HOT AND DRY CONDITIONS PERSISTING. TEMPERATURES THIS AFTERNOON SHOULD RANGE FROM NEAR 100 TO 103. THIS COMBINED WITH THE HUMIDITY WILL PRODUCE DANGEROUS HEAT FOR A FEW HOURS. A HEAT ADVISORY MEANS THAT A PERIOD OF DANGEROUS HEAT IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE HEAT INDEX READINGS OF AT LEAST 105 DEGREES AND VERY WARM OVERNIGHT TEMPERATURES. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF DIRECT SUNSHINE...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$
1 follow-up statement
000 WWUS72 KFFC 142216 NPWFFC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EDT TUE AUG 14 2007 GAZ061-062-072>076-080>086-089>098-102>113-142330- /O.CAN.KFFC.HT.Y.0007.000000T0000Z-070815T0000Z/ HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR- CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...SWAINSBORO... COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...AMERICUS... CORDELE...VIDALIA 616 PM EDT TUE AUG 14 2007 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE HEAT ADVISORY. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this heat advisory went out at Aug 13, 9:45 PM EDT, 6 hours 6 minutes earlier.
Area forecast discussion, Aug 13, 9:45 PM EDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EDT MON AUG 13 2007 .UPDATE... ISOLATED THUNDERSTORMS CONTINUE TO FIRE IN PORTIONS OF CENTRAL GEORGIA MONDAY EVENING. LINGERING HEAT AND LOW LEVEL CONVERGENCE ASSOCIATED WITH SURFACE TROUGH NEAR THE FALL LINE COULD KEEP SOME CONVECTION GOING FOR ANOTHER COUPLE OF HOURS. WILL UPDATE TO DROP POPS OUT OF FORECAST WHEN SURFACE TEMPERATURES DROP A FEW MORE DEGREES. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... ISOLATED TO SCATTERED CONVECTION POSSIBLE OVER CENTRAL GA THIS AFTERNOON AND EVENING ALONG AND S OF A SURFACE THERMAL TROUGH WHERE THE BEST MOISTURE AND INSTABILITY IS LOCATED. ANY CONVECTION WILL DIMINISH WITH THE LOSS OF DAYTIME HEATING BUT STORMS THAT DO DEVELOP COULD BECOME STRONG. AIRMASS LOOKING TOO DRY FOR CONVECTION ON TUESDAY AS RATHER DRY SURFACE DEW POINTS SURGE IN OVER THE AREA. THE PLACE TO WATCH FOR POSSIBLE CONVECTION WILL BE THE FAR S COUNTIES WHERE THERE COULD BE JUST ENOUGH MOISTURE TO PRODUCE LATE AFTERNOON STORMS. FOR NOW WILL CONTINUE WITH NO MENTION OF PRECIP. HIGHS TEMPERATURES GETTING TO 100 OVER CENTRAL GEORGIA AND CLOSE MOST OTHER PLACES EXCEPT THE NE MOUNTAINS. HEAT INDICES RUNNING LESS THAN 105. AGAIN AIRMASS LOOKING TOO DRY FOR CONVECTION ON WEDNESDAY. THE PLACE TO WATCH FOR POSSIBLE CONVECTION WILL BE THE FAR SE COUNTIES WHERE THERE COULD BE JUST ENOUGH MOISTURE AND INSTABILITY TO PRODUCE LATE AFTERNOON STORMS. FOR NOW WILL CONTINUE WITH NO MENTION OF PRECIP. HIGHS TEMPERATURES AROUND 100 FOR MANY LOCATIONS EXCEPT THE NE MOUNTAINS. HEAT INDICES GETTING TO 105 TO 107 FOR SOME LOCATIONS OVER THE SOUTHERN PART OF CENTRAL GEORGIA. .LONG TERM /THURSDAY THROUGH MONDAY/... RIDGE ALOFT BUILDS TOWARD THE SE FOR THURSDAY AND CONTINUES JUST OFF TO THE WEST FOR FRIDAY. SURFACE THERMAL TROUGH CONTINUING ACROSS CENTRAL GA. HARD CALL IF THERE IS ENOUGH MOISTURE AND INSTABILITY FOR THUNDERSTORMS AND THIS WILL BE MONITORED. SURFACE FLOW BECOMES MORE E TO S FOR SATURDAY WITH MORE MOISTURE IN GENERAL OVER THE AREA AND THIS SHOULD LEAD TO AT LEAST SOME DIURNAL CONVECTION. SURFACE FLOW MORE SSE FOR SUNDAY AND THIS SHOULD CONTINUE THE POSSIBILITY FOR AT LEAST SOME DIURNAL CONVECTION FOR SUNDAY AND MONDAY. HIGHS IN THE 90S CONTINUING FOR MOST OF THIS PERIOD. && .FIRE WEATHER... MIN RHS GETTING DOWN TO 20 TO 25 PERCENT FOR SOME AREAS OF N AND CENTRAL GA TUESDAY AFTERNOON AND PARTS OF N GA WEDNESDAY AFTERNOON. DURATIONS GET CLOSE TO 4 HOURS FOR A FEW LOCATIONS BUT LESS THAN 4 HOURS FOR THE MOST PART. && .AVIATION... NO SIGNIFICANT CLOUDINESS IS ANTICIPATED DUE TO SUBSIDENCE ASSOCIATED WITH LARGE UPPER RIDGE TO OUR WEST. VISIBILITIES TOWARD DAYBREAK COULD BE REDUCED TO 5 OR 6 MILES IN HAZE/FOG IN THE VERY SHALLOW MIXED LAYER. VISIBILITIES SHOULD IMPROVE BETWEEN MID-MORNING AND NOON AS THE DEPTH OF MIXING INCREASES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 99 71 100 72 / 5 5 5 5 5 ATLANTA 74 98 74 100 76 / 5 5 5 5 5 BLAIRSVILLE 63 93 63 94 68 / 5 5 5 5 10 CARTERSVILLE 64 99 65 100 70 / 5 5 5 5 10 COLUMBUS 75 100 76 100 78 / 5 5 5 5 5 GAINESVILLE 71 97 72 99 73 / 5 5 5 5 10 MACON 71 101 72 101 74 / 5 5 5 5 5 ROME 67 98 67 100 71 / 5 5 5 5 10 PEACHTREE CITY 64 98 64 99 70 / 5 5 5 5 5 VIDALIA 76 99 76 99 78 / 20 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL/15
Hazardous weather outlook, Aug 14, 1:50 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 150 AM EDT TUE AUG 14 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 150 AM EDT TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...MONDAY NIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... A LARGE SUBTROPICAL RIDGE...CENTERED OVER THE MIDWEST...WILL BEGIN TO MOVE BACK TO THE EAST THROUGH THE WEEK. A WEAK AND DIFFUSE SURFACE BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT SLOWLY SOUTH TOWARD THE FLORIDA BORDER TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN NORTH GEORGIA THURSDAY THROUGH FRIDAY...AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA SATURDAY THROUGH SUNDAY. OTHERWISE...HIGH TEMPERATURES WILL RANGE FROM 95 TO 100 IN MOST AREAS TUESDAY THROUGH WEDNESDAY. HOWEVER...DEWPOINTS HAVE LOWERED INTO THE 60S IN MOST AREAS...SO HEAT INDEX READINGS ARE EXPECTED TO REMAIN BELOW 105 IN MOST AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. 19
In the hours before
Special weather statement, Aug 13, 9:54 PM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 954 PM EDT MON AUG 13 2007 GAZ086-140230- 954 PM EDT MON AUG 13 2007 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS TO 45 MPH IN EMANUEL COUNTY UNTIL 1030 PM EDT... AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF GEORGE L. SMITH STATE PARK...AND MOVING SOUTH AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS EAST EMANUEL COUNTY THROUGH 1030 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GEORGE L. SMITH STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.